Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 327, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Aug 13, 2020, 11:22 PM EDT for DeKalb County, Georgia. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2020, 11:22 PM EDT (03:22 UTC)
- Expired
- Aug 14, 2020, 1:23 AM EDT
- In force
- 2 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Snapfinger Creek at Redan Road near Glen Haven (SFCG1). The gauge peaked at 10.68 ft at Aug 13, 2020, 11:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02203950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
042 WGUS42 KFFC 140322 FLWFFC BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Peachtree City GA 1122 PM EDT Thu Aug 13 2020 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Snapfinger Creek near Glen Haven affecting DeKalb County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. && GAC089-141530- /O.NEW.KFFC.FL.W.0327.200814T0322Z-000000T0000Z/ /SFCG1.1.ER.200814T0304Z.200814T0305Z.000000T0000Z.UU/ 1122 PM EDT Thu Aug 13 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for the Snapfinger Creek near Glen Haven. * From this evening until further notice. * At 11:05 PM EDT Thursday the stage was 10.6 feet. * Flood stage is 12 feet. * Minor flooding is expected to occur soon. * Recent Activity...The maximum river stage in the 24 hours ending at 11:05 PM EDT Thursday was 12.0 feet. * Forecast...No forecast is available for this location. * Impact...At 12 feet, Flood stage is reached. Minor flooding will occur in portions of the woodlands and yards near the creek upstream and downstream from the gage on Redan Road. This will primarily affect locations off South Indian Creek Drive and Rowland Road upstream from the gage. A park near the creek off of Rowland Road will begin to flood. The drain pipes under the bridge at Redan Road will no longer function properly, which will cause drainage water to backup on low portions of the road. * Flood History...No available flood history. && LAT...LON 3378 8426 3380 8420 3373 8416 3373 8423 $$
1 follow-up statement
861 WGUS82 KFFC 140523 FLSFFC Flood Statement National Weather Service Peachtree City GA 123 AM EDT Fri Aug 14 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Snapfinger Creek near Glen Haven affecting DeKalb County. GAC089-140630- /O.CAN.KFFC.FL.W.0327.000000T0000Z-200814T0523Z/ /SFCG1.1.ER.700119T1142Z.700119T1142Z.700125T2031Z.UU/ 123 AM EDT Fri Aug 14 2020 ...The Flood Warning for the Snapfinger Creek near Glen Haven has been cancelled... The Flood Warning is cancelled for the Snapfinger Creek near Glen Haven. * At 11:15 PM EDT Thursday the stage was 10.9 feet. * Flood stage is 12.0 feet. * Forecast...No forecast is available for this location. && LAT...LON 3378 8426 3380 8420 3373 8416 3373 8423 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 13, 10:35 PM EDT, 47 minutes earlier.
Area forecast discussion, Aug 13, 10:35 PM EDT, 47 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 1035 PM EDT Thu Aug 13 2020 .Update... Have adjusted pops to account for persistent showers/storms across north GA. Coverage should diminish but expect some convection to linger through the night. Otherwise no changes. 41 .Previous... .SHORT TERM /Tonight through Friday Night/... Afternoon convection is starting to develop all around the forecast area with isolated to scattered convection mainly across north Georgia. HI-RES models showing convection increasing across the area through this evening and lingering into the overnight hours. The models are in good agreement that a mid to upper level trough will move into Central TN tonight and into northwest Georgia by tomorrow night. Proximity of trough will provide enough lift to support thunderstorm activity this afternoon and evening to continue into the overnight hours. At the same time, precipitable water values over 2 inches will result in likely pops across the board and locally heavy rainfall with any stronger storm. AS trough moves closer to the area tomorrow will once again see an increase coverage and intensity of afternoon and evening convection, with storms again continuing into the overnight hours. Increased convection and clouds throughout the day will bring afternoon temperatures at or just below normal and overnight lows near or just above normal for this time of year. Atwell .LONG TERM /Saturday through Thursday/... At beginning of the upcoming weekend, the upper level trough axis will be shifting eastward across the forecast area, bringing another day of likely to categorical PoPs on Saturday. Given widespread showers and thunderstorms, high temperatures Saturday will be held in the 80s for north Georgia and near 90 in central Georgia. By Sunday, the upper trough has shifted eastward with northwest flow aloft. At the surface, a weak front will push southeastward, providing sufficient lift for some scattered shower and thunderstorm activity Sunday afternoon. A secondary surface front should usher in somewhat drier air on Monday in north Georgia, though models continue to differ regarding the extent of the dry airmass. This drier air will serve to limit convective coverage Monday afternoon in north Georgia to the more isolated variety with slightly higher potential in central Georgia. The front will become stationary by Tuesday, bisecting the state. PoPs will thus begin to trend back upward, especially across the southeastern half of the area Tuesday where deeper moisture resides. Meanwhile, an upper trough will dig southeastward by midweek, providing further impetus for increasing PoPs by the end of the current forecast period. RW && AVIATION... 00Z Update... Ongoing convection could last well into the evening. Will continue to monitor and adjust timing if needed. Models indicate there could be a continuation of storms overnight. VFR will prevail outside of convection...and should see CIGs/VIS deteriorate to MVFR/IFR between 08-13Z with quick improvement to SCT clouds and VFR. Expect convection again tomorrow. Winds will continue to favor the west at 7kts or less. //ATL Confidence...00Z Update... Medium confidence all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 88 71 87 / 60 70 60 70 Atlanta 73 87 72 87 / 60 60 60 70 Blairsville 67 80 66 80 / 50 80 60 80 Cartersville 72 86 71 87 / 60 80 60 70 Columbus 74 89 73 89 / 60 60 50 70 Gainesville 71 84 70 85 / 60 70 60 70 Macon 73 90 72 90 / 50 50 40 80 Rome 72 86 71 87 / 60 70 60 70 Peachtree City 72 87 71 87 / 60 70 50 70 Vidalia 74 91 74 91 / 50 50 30 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....RW AVIATION...41
Hazardous weather outlook, Aug 13, 10:57 PM EDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1057 PM EDT Thu Aug 13 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150300- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1057 PM EDT Thu Aug 13 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered thunderstorms are expected to linger through much of the night. A few storms will be strong with gusty winds...frequent lightning...and locally heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Numerous to occasional thunderstorms are expected Friday and Saturday, scattered thunderstorms are expected Sunday and Monday, and scattered to numerous thunderstorms are expected Tuesday and Wednesday. A few storms will be strong to severe each day, with strong to damaging winds, frequent lightning, small hail, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Aug 13, 9:16 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
916 PM EDT Thu Aug 13 2020
GAZ033-044-140145-
North Fulton GA-South Fulton GA-
916 PM EDT Thu Aug 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND NORTHEASTERN
SOUTH FULTON COUNTIES UNTIL 945 PM EDT...
At 915 PM EDT...a strong thunderstorm with very heavy rain was
centered 5 miles west of College Park, or 8 miles southwest of
Atlanta. This storm was moving very slowly east.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, East Point, College Park, Cascade Heights and Sandtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3373 8458 3376 8446 3369 8442 3364 8445
3365 8446 3363 8446 3364 8457
TIME...MOT...LOC 0115Z 262DEG 3KT 3368 8452
HAIL...0.75IN
WIND...50MPHLocal storm report, Aug 13, 9:27 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
927 PM EDT THU AUG 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 1 SW BUFORD DAM-LAKE LA 34.15N 84.07W
08/13/2020 GWINNETT GA PUBLIC
LARGE PINE SNAPPED AND FELL DAMAGING A HOME'S PORCH
ALONG RIVER ISLAND CIRCLE.
&&
EVENT NUMBER FFC2001151
LUSKSpecial weather statement, Aug 13, 9:31 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
931 PM EDT Thu Aug 13 2020
GAZ074-084-140200-
Wilkinson GA-Washington GA-
931 PM EDT Thu Aug 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 1000 PM EDT...
At 931 PM EDT...a strong thunderstorm was centered near Oconee, or
12 miles southwest of Sandersville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Oconee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3277 8291 3276 8294 3275 8295 3278 8306
3292 8300 3294 8284 3286 8281
TIME...MOT...LOC 0131Z 271DEG 3KT 3286 8296
WIND...40MPHSpecial weather statement, Aug 13, 9:41 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
941 PM EDT Thu Aug 13 2020
GAZ049-140215-
Morgan GA-
941 PM EDT Thu Aug 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN COUNTY UNTIL
1015 PM EDT...
At 940 PM EDT...a strong thunderstorm was centered near Reese, or
9 miles west of Madison. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rutledge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3345 8355 3349 8362 3353 8368 3360 8368
3363 8354 3354 8351
TIME...MOT...LOC 0140Z 271DEG 4KT 3355 8362
WIND...40MPHSpecial weather statement, Aug 13, 11:04 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1104 PM EDT Thu Aug 13 2020
GAZ074-076-140330-
Jefferson GA-Washington GA-
1104 PM EDT Thu Aug 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND EASTERN WASHINGTON
COUNTIES UNTIL 1130 PM EDT...
At 1103 PM EDT...a strong thunderstorm was near Stapletons
Crossroads, or near Louisville...moving southeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas as well
as rapid rise of local creeks and streams.
Some locations in the path of this storm include
Louisville, Davisboro, Avera, Grange, Downs and Stapletons
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3289 8249 3305 8270 3313 8263 3312 8258
3316 8257 3316 8258 3317 8258 3321 8253
3321 8252 3310 8231
TIME...MOT...LOC 0303Z 306DEG 27KT 3304 8251
WIND...40MPHSpecial weather statement, Aug 13, 11:05 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1105 PM EDT Thu Aug 13 2020
GAZ068-140330-
Pike GA-
1105 PM EDT Thu Aug 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 1130 PM EDT...
At 1105 PM EDT...a strong thunderstorm was centered near Hilltop, or
4 miles west of Zebulon...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Zebulon, Williamson, Lifsey Springs and Hilltop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3307 8449 3317 8445 3319 8435 3310 8431
3302 8437
TIME...MOT...LOC 0305Z 274DEG 5KT 3312 8442
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:23 PM EDT | Special Weather Statement | FFC | Gwinnett | 22 min |
| Aug 13, 8:30 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Aug 13, 8:47 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
| Aug 13, 8:51 PM EDT | Special Weather Statement | FFC | Oconee | 24 min |
| Aug 13, 8:59 PM EDT | Flash Flood Warning | FFC | Oconee, Walton | 2 hr |
| Aug 13, 9:10 PM EDT | Special Weather Statement | FFC | Wilkinson | 35 min |
| Aug 13, 9:16 PM EDT | Special Weather Statement | FFC | Fulton | 29 min |
| Aug 13, 9:31 PM EDT | Special Weather Statement | FFC | Washington | 29 min |
| Aug 13, 9:41 PM EDT | Special Weather Statement | FFC | Morgan | 34 min |
| Aug 13, 11:04 PM EDT | Special Weather Statement | FFC | Jefferson | 26 min |
| Aug 13, 11:05 PM EDT | Special Weather Statement | FFC | Pike | 25 min |
| Aug 14, 3:09 PM EDT | Special Weather Statement | FFC | Twiggs | 36 min |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.